Dismiss Notice
Welcome! Please read this announcement regarding the new Forums: Click Here"

Rogaine Overuse

Discussion in 'Women's General Hair Loss Discussions' started by mrvitous26, Jun 30, 2015.

  1. mrvitous26

    mrvitous26 Established Member

    Joined:
    Jun 25, 2014
    Messages:
    194
    Likes Received:
    1
    Dislikes Received:
    0
    I think I have a problem with using a little too much of this. I forget that this is a harmful chemical that can only be tolerated in small dosages. I am noticing that my skin feels irritated, almost like I have a sunburn, on my arms near my shoulders. It has only started recently, within last month or so, so I am going to tone it down and see what happens.

    I have been having amazing results though. My skin has been weird for years because of various medications so I guess I didn't think anything of it at first. I guess I have a habit of getting carried away, like how we do with styling products, perfume, etc... In terms of eye puffiness, it is hard to say. It could just be me aging since is a natural process? What do you guys think? (For those of you who remember me from way back...) I will pull before and after photos of my face to see the difference... :/ Afraid to do so though because when you make a decision like this, it's not like you can just go back.

    Has this happened to anyone else?

    Lesson learned. 8O

    28-1.jpg 20150614_124240.jpg 20150614_124244.jpg 28-2.jpg

    - - - Updated - - -

    I'm also stressed, as usual. That never helps. Always trying to improve and get better.
     
  2. ChrissyB

    ChrissyB Established Member

    Joined:
    Dec 5, 2014
    Messages:
    159
    Likes Received:
    0
    Dislikes Received:
    0
    Mrvirtuous, I think you look absolutely stunning. There is definitely no change in your skin and your hair looks truly amazing. Way to go!!!!!!!
     
  3. mrvitous26

    mrvitous26 Established Member

    Joined:
    Jun 25, 2014
    Messages:
    194
    Likes Received:
    1
    Dislikes Received:
    0
    Thanks Chrissy. :D:heart: Just being paranoid, maybe.
     
  4. Noalani

    Noalani Established Member

    Joined:
    Jun 20, 2014
    Messages:
    200
    Likes Received:
    2
    Dislikes Received:
    0
    I agree with ChrissyB! Your skin and hair look awesome. Are you still on the Spironolactone? I thought I read that Spironolactone can cause sun sensitivity, as well. Just a thought. Whatever you're doing is working!!
     
  5. rva207

    rva207 Established Member

    Joined:
    Sep 16, 2014
    Messages:
    326
    Likes Received:
    3
    Dislikes Received:
    0
    Looks great!
     
  6. Reek

    Reek New Member

    Joined:
    Jun 7, 2015
    Messages:
    14
    Likes Received:
    1
    Dislikes Received:
    0
    yay!

    you do not look 27, you look much younger actually--you have a really youthful under eye appearance. so def no effects from the rogaine in that regard. and your hair is the bomb diggity! do you mind posting another before picture of your hair loss? I am still on the fence about rogaine and have a similar story to yours (I'm 27 still have a decent amount of hair--but definitely have loss at part and behind hairline). aside from the rogaine not working I am worried about facial hair growth. also I don't like to wash my hair everyday.
     
  7. mrvitous26

    mrvitous26 Established Member

    Joined:
    Jun 25, 2014
    Messages:
    194
    Likes Received:
    1
    Dislikes Received:
    0
    I think my skin was breaking out due to a body scrub I was using. At a Summer Festival here in Wisconsin some women were selling stuff and they are brand new to the market, I think they added too much essential oils or something. LOL.

    Anywho, Noalani - yes I am on Spironolactone and you are right, my increases skin sensitivity could be due to this. I am thinking about going off of it because I can't be sure if it is doing anything...I am on 50 mg. So maybe even breaking the pill in half for a while...to kind of see what happens... It could just be the Rogaine. And now I am freaking out about changing anything since I have had good results. :( I am am digging up some old photos, will post soon.

    Reek, the facial hair growth hasn't been bad, and actually it's not the worst problem to have because it helps eye brows grow. One thing that is weird, is on the lower back of my head the hairline has moved/extended over which looks weird because the left side isn't like that. I was waxing it but now I'm kind of like...who cares. If it's working, why mess with it? I have one of those little shavers - electronic to remove some of it to make it look more even but I think I should probably stay away from wax. There's more hair on my back but nothing super noticeable. I'm probably the one who notices it most, and so I can wax every now and then if I want... I would recommend Rogaine for those of you who are experiencing so much hair loss as it is. You have to be all out of options and this has to be your last resort because once you choose to go on it, you can't stop. Look at my photos, but keep in mind this was when my hair was in shock in August 13' because I used Rogaine Foam and 20 days into it I stopped because I freaked out... So these are probably showing more hair loss then I initially had.

    The facial hair I was waxing, then experimented on my own, then ended up burning myself. Enough of that, will leave to professionals. I think I will go with threading, although I am a little worried about this making my skin look more rough... What do you guys think? Wax or threading? A lot of women don't even bother, but it does bother me. What if I'm on a hot date at the lakefront and the sun shines on my hairy face? NOT...:$


    Ladies - the biggest thing with Rogaine is consistence. Do not overuse. 1 ML is enough and just go through your hair (focus on the crown area) and apply but don't worry about covering it all. It is systematic. Using too much can cause side affects such as dizziness, headache, and maybe irritation of the skin. (For me this could be because of Spironolactone though but just putting it out there.)

    I wish I would have just started with the Rogaine on it's own though, because now how do I know? The skin irritation is bothering me though... Have any of you had this with Spironolactone?
    1377646447235.jpg 1377646419838.jpg 1377646465257.jpg 7.4 (2).jpg This last pic was in July 13' before I decided to start using Rogaine, I had it pulled back all the time in 2013 because it was shedding so much. If I left it down, hair would literally be all over my shirt. So ladies, this is why I'm saying, you have to be ready to take the plunge and go for it because you have nothing to lose. I would say if your shedding is bad for 1+ years, and I mean bad as in unbearable, go for it... But stick with it. It's not easy. In my case, I was losing so much more hair once I began Rogaine, but it was growing in at the same time which I started to notice by month 4. It wasn't super obvious, but I could see signs of improvement. (White fuzzy hairs coming in, seeing more short hairs falling out and short hairs also coming in. The shedding improved but it was at month 6 where things started to noticeably look up, for me... Because for some I know it can take longer.

    Bday (1).jpg I'm on left, you can see my hair looking weak here. This was when the length was long but the shedding was bad. This was August 13' right before I started Rogaine.


    Wow this is painful for me... But I love all of you and I want to be a POSITIVE example for you all. Don't give up. Don't lose hope! Eating well, all exercise, scalp massages, steam room, hot yoga, have all been things that I believe have helped aid me in the process. And again, I think my hair loss was triggered by anti-depressants I have been on in the past and extreme anxiety/stress. I stopped taking all of the drugs which I think put my body in shock... I also was on Accutane for acne which may or may not have been the cause as well, in addition to dropping 8 sizes (but this was within 5 years so it came off slow so I have a feeling this has less to do with it...)

    xoXo-Michelle :heart::inlove:


    - - - Updated - - -

    I do have a Doctor Appointment coming up but why even bother mentioning my skin sensitivity issue with them. They basically leave the decision up to me anyhow. Anyhow my thighs and arms feel like I have a sunburn, so as soon as I'm ready I will first try to split my Spironolactone pill in half, then eventually go off if everything seems okay when doing that... The less we have to be on the better. At the same time I am working on using less Rogaine and not turning it into such a process. Just going through quickly to evenly distribute it, only using 1 ML.



    - - - Updated - - -

    Thanks for saying I look younger. I keep freaking out - thinking this stuff is aging me!!! I guess all the exercise is paying off!!! ;)

    - - - Updated - - -

    Also forgot to mention that I was having a lot of scalp pain/tingling/itch, I used ketoconazole, the prescription shampoo and it cleared this up. Hair won't grow until the irritation/fungus is cleared up...
     

Share This Page